Alert archive / Connecticut / Frost Advisories in 2011
Frost Advisory 3, NWS New York, NY
NWS New York, NY issued this frost advisory at Oct 6, 2011, 3:17 PM EDT for 4 counties in Connecticut; Passaic County, New Jersey; Orange County, Putnam County, New York. It took effect at Oct 7, 2011, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 3:17 PM EDT (19:17 UTC)
- In effect from
- Oct 7, 2011, 2:00 AM EDT
- Expired
- Oct 7, 2011, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Passaic County, NJ, Orange County, NY, Putnam County, NY
The radar
The Brookhaven radar (KOKX), 68 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626 WWUS71 KOKX 061917 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 317 PM EDT THU OCT 6 2011 ...FROST ADVISORY IN EFFECT LATE TONIGHT INTO EARLY FRIDAY MORNING... CTZ005>008-NJZ002-NYZ067-068-070800- /O.NEW.KOKX.FR.Y.0003.111007T0600Z-111007T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 317 PM EDT THU OCT 6 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. * LOCATIONS...INTERIOR CONNECTICUT AND PORTIONS OF THE LOWER HUDSON VALLEY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...LOW TO MID 30S. * TIMING...2 AM THROUGH 8 AM FRIDAY. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF NO MEASURES ARE TAKEN TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
876 WWUS71 KOKX 070726 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 326 AM EDT FRI OCT 7 2011 ...FROST ADVISORY IN EFFECT EARLY THIS MORNING... CTZ005>008-NJZ002-NYZ067-068-071200- /O.CON.KOKX.FR.Y.0003.000000T0000Z-111007T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 326 AM EDT FRI OCT 7 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...INTERIOR CONNECTICUT AND PORTIONS OF THE LOWER HUDSON VALLEY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...4 AM THROUGH 8 AM FRIDAY. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF NO MEASURES ARE TAKEN TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
526 WWUS71 KOKX 071200 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 800 AM EDT FRI OCT 7 2011 ...FROST ADVISORY TO EXPIRE... CTZ005>008-NJZ002-NYZ067-068-071300- /O.EXP.KOKX.FR.Y.0003.000000T0000Z-111007T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 800 AM EDT FRI OCT 7 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... TEMPERATURES WILL CONTINUE TO RISE THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 6, 1:31 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Oct 6, 1:31 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
131 PM EDT THU OCT 6 2011
.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO NEW ENGLAND FROM THE NORTH TODAY
AND DRIFT TO THE SOUTH ON FRIDAY. THE HIGH WILL REMAIN ALONG THE
EASTERN SEABOARD OVER THE WEEKEND...THEN BUILD SLOWLY OFFSHORE
EARLY NEXT WEEK. MOISTURE ASSOCIATED WITH A BROAD AREA OF LOW
PRESSURE ALONG THE SOUTHEAST COAST BEGINS TO ADVANCE NORTHWARD BY
MID WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1615Z UPDATE...FORECAST PRETTY MUCH ON TRACK. JUST SOME
ADJUSTMENTS TO TEMPS AND DEWPOINTS FOR THE NEXT FEW HOURS.
STRONG SUBSIDENCE EXPECTED TO YIELD COBALT BLUE SKIES. MIXING WILL
BE SLIGHTLY LOWER THAN YESTERDAY...BUT STILL HAVE DOWNSLOPING
EFFECT SO WENT CLOSE TO WARMER GUIDANCE. HIGHS ARE GENERALLY
EXPECTED TO BE IN THE UPPER 60S TO AROUND 70.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
STRONG RIDGING AT THE SFC AND ALOFT REMAINS OVER THE AREA THROUGH
FRIDAY WITH SUNNY/CLEAR SKY CONDITIONS. THE CENTER OF THE SFC HIGH
WILL SLOWLY DRIFT TO THE SOUTH OF THE LOCAL AREA THROUGH THE
PERIOD WITH LIGHT NLY WINDS BECOMING SLY LATE FRIDAY. EXPECT
ANOTHER GOOD RADIATIONAL COOLING NIGHT TONIGHT WITH TEMPS SLIGHTLY
LOWER WITH WINDS DECOUPLING EARLIER.
BETTER CHANCE FOR FROST IN PORTIONS OF INTERIOR ZONES WITH MINIMAL
DEWPOINT DEPRESSIONS AND HAVE INCLUDED AREAS OF FROST IN THE
GRIDS...BUT IN COLLAB WITH SURROUNDING OFFICES HAVE HELD OFF ON
ISSUING A FROST ADVSY JUST YET. DAY SHIFT WILL LIKELY ISSUE ONE
LATER TODAY.
DAYTIME HIGHS ON FRIDAY WILL BE NEAR NORMAL IN THE MID TO UPPER
60S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A HIGH AMPLITUDE RIDGE OVER THE EASTERN U.S. WILL SLOWLY TRANSLATE
EAST THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN A CONTINUATION OF
DRY WEATHER ALONG WITH MODERATING TEMPS. AFTER NEAR NORMAL TEMPS ON
FRI...HIGHS WILL TOP OUT IN THE 70S SAT AND AROUND 80 INLAND SUN.
MON AND TUE WILL COOL A BIT WITH THE RIDGE AXIS PASSING TO THE
EAST...BUT IT WILL STILL BE WELL ABOVE NORMAL WITH HIGHS IN THE 70S.
LOWS WILL GENERALLY BE IN THE 50S...BUT SOME LOWER AND MID 40S ARE
EXPECTED IN THE OUTLYING SUBURBS SAT MORNING. NORMALS HIGHS AT THIS
TIME OF YEAR ARE IN THE MID AND UPPER 60S....WITH LOWS IN THE MID
40S TO LOWER 50S. EXPECT ABUNDANT SUNSHINE EACH DAY AND CLEAR SKIES
AT NIGHT WITH THE REGION UNDER STRONG SUBSIDENCE.
AS THE HIGH BUILDS OFFSHORE MON INTO TUE...AN EASTERLY FLOW WILL
DEVELOP AS A WAVE OF LOW PRESSURE FORMS ALONG THE SE COAST. BOTH THE
00Z ECWMF AND GFS BRING MOISTURE ASSOCIATED WITH THIS LOW NORTHWARD
LATE TUE INTO WED WITH AN INCREASE IN CLOUDS AND THEN A CHANCE OF
SHOWERS. A DIGGING UPPER TROF OVER THE MIDSECTION OF THE COUNTRY
WILL HELP TO FUNNEL MOISTURE NORTHWARD FROM THE GULF COAST AND SE
STATES.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR THROUGH THE TAF PERIOD.
CLEAR SKIES AS HIGH PRESSURE SETTLES OVER THE REGION. MAIN IMPACT
TO FORECAST WILL BE WINDS. WINDS START OFF FROM THE WEST-NORTHWEST
AROUND 10-12 KT. THERE COULD BE AN OCCASIONAL GUST TO 15KT OR
SO...BUT HAVE LEFT OUT OF THE TAFS. WINDS DIMINISH TONIGHT TO
LESS THAN 10 KT. WINDS ALSO BECOME MORE NORTHERLY.
TOMORROW...WINDS SHIFT TO THE NORTHEAST...EAST AND EVENTUALLY THE
SOUTHEAST LATE IN THE TAF PERIOD. WINDS SHOULD REMAIN AROUND 10
KT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: OCCASIONAL AFTERNOON GUSTS POSSIBLE.
KLGA FCSTER COMMENTS: OCCASIONAL AFTERNOON GUSTS POSSIBLE.
KEWR FCSTER COMMENTS: WINDS WILL REMAIN AROUND 310 TODAY.
OCCASIONAL AFTERNOON GUSTS POSSIBLE.
KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
OUTLOOK FOR 18Z FRI THROUGH TUE...
FRI AFTERNOON-TUE...VFR THROUGH THE PERIOD WITH LIGHTER WINDS
ANTICIPATED.
&&
.MARINE...
SUB-ADVISORY CONDITIONS ARE EXPECTED THROUGH FRIDAY AS HIGH
PRESSURE BUILDS INTO NEW ENGLAND AND DOWN THE EASTERN SEABOARD.
SEAS WILL BE HIGHEST TODAY...2 TO 4 FT ON THE OCEAN AS NW WINDS
OCCASIONALLY GUST UP TO 20 KT THIS AFTERNOON.
TRANQUIL CONDITIONS WILL THEN CONTINUE THROUGH THE REMAINDER OF
THE FORECAST PERIOD AS THE WATERS WILL BE UNDER THE INFLUENCE OF
HIGH PRES. WINDS WILL GENERALLY BE 10 KT OR LESS...WITH SEAS
AVERAGING UP TO 1 FT ON LI SOUND/NY HARBOR AND THE BAYS...AND 1-2
FT ON THE OCEAN.
&&
.HYDROLOGY...
DRY WEATHER IS EXPECTED INTO EARLY NEXT WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...BC
MARINE...
HYDROLOGY...Hazardous weather outlook, Oct 6, 4:19 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 419 AM EDT THU OCT 6 2011 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-071030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 419 AM EDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Frost Advisories in Connecticut, 2011Frost Advisories in New York, 2011Frost Advisories in New Jersey, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.